January  2011, 10(1): 209-223. doi: 10.3934/cpaa.2011.10.209

Asymptotic behavior of solutions to a model system of a radiating gas

1. 

Faculty of Mathematics, Kyushu University, Fukuoka 819-0395, Japan

Received  January 2010 Revised  April 2010 Published  November 2010

In this paper we focus on the initial value problem for a hyperbolic-elliptic coupled system of a radiating gas in multi-dimensional space. By using a time-weighted energy method, we obtain the global existence and optimal decay estimates of solutions. Moreover, we show that the solution is asymptotic to the linear diffusion wave which is given in terms of the heat kernel.
Citation: Yongqin Liu, Shuichi Kawashima. Asymptotic behavior of solutions to a model system of a radiating gas. Communications on Pure and Applied Analysis, 2011, 10 (1) : 209-223. doi: 10.3934/cpaa.2011.10.209
References:
[1]

R. Courant and K. O. Friedrichs, "Supersonic Flow and Shock Waves," Interscience Publishers, Inc., New York, N. Y., 1948.

[2]

M. Di Francesco, Initial value problem and relaxation limits of the Hamer model for radiating gases in several space variables, NoDEA Nonl. Differential Equations Appl., 13 (2007), 531-562. doi: doi:10.1007/s00030-006-4023-y.

[3]

M. Di Francesco, "Diffusive Behavior and Asymptotic Self similarity for Fluid Models," Ph. D thesis, University of Rome Tor Vergata, Rome, Italy, 2004.

[4]

M. Di Francesco and C. Lattanzio, Optimal $L^1$ rate of decay to diffusion waves for the Hamer model of radiating gases, Appl. Math. Lett., 19 (2006), 1046-1052. doi: doi:10.1016/j.aml.2004.11.008.

[5]

R. Duan, K. Fellner and C. Zhu, Energy method for multi-dimensional balance laws with non-local dissipation,, to appear in J. Math. Pur. Appl. (http://homepage.univie.ac.at/klemens.fellner/preprints/DZFfinal.pdf)., (). 

[6]

W. L. Gao, L. Z. Ruan and C. J. Zhu, Decay rates to the planar rarefaction waves for a model system of the radiating gas in $n$-dimensions, J. Differential Equations, 244 (2008), 2614-2640. doi: doi:10.1016/j.jde.2008.02.023.

[7]

W. L. Gao and C. J. Zhu, Asymptotic decay toward the planar rarefaction waves for a model system of the radiating gas in two dimensions, Math. Models Methods Appl. Sci., 18 (2008), 511-541. doi: doi:10.1142/S0218202508002760.

[8]

K. Hamer, Nonlinear effects on the propogation of sound waves in a radiating gas, Quart. J. Mech. Appl. Math., 24 (1971), 155-168. doi: doi:10.1093/qjmam/24.2.155.

[9]

T. Iguchi and S. Kawashima, On space-time decay properties of solutions to hyperbolic-elliptic coupled systems, Hiroshima Math. J., 32 (2002), 229-308.

[10]

S. Kawashima, Y. Nikkuni and S. Nishibata, The initial value problem for hyperbolic-elliptic coupled systems and applications to radiation hydrodynamics, in "Analysis of Systems of Conservation Laws" (H. Freistüehler ed.), Chapman & Hall/CRC, 1998, 87-127.

[11]

S. Kawashima, Y. Nikkuni and S. Nishibata, Large-time behavior of solutions to hyperbolic-elliptic coupled systems, Arch. Rational Mech. Anal., 170 (2003), 297-329. doi: doi:10.1007/s00205-003-0273-6.

[12]

S. Kawashima and S. Nishibata, Shock waves for a model system of the radiating gas, SIAM J. Math. Anal., 30 (1999), 95-117. doi: doi:10.1137/S0036141097322169.

[13]

S. Kawashima and S. Nishibata, Weak solutions with a shock to a model system of the radiating gas, Sci. Bull. Josai. Univ., Special Issue, 5 (1998), 119-130.

[14]

S. Kawashima and S. Nishibata, Cauchy problem for a model system of the radiating gas: weak solution with a jump and classical solutions, Math. Models Methods Appl. Sci., 9 (1999), 69-91. doi: doi:10.1142/S0218202599000063.

[15]

S. Kawashima and S. Nishibata, A singular limit for hyperbolic-elliptic coupled systems in radiation hydrodynamics, Indiana Univ. Math. J., 50 (2001), 567-589. doi: doi:10.1512/iumj.2001.50.1797.

[16]

S. Kawashima and Y. Tanaka, Stability of rarefaction waves for a model system of a radiating gas, Kyushu J. Math., 58 (2004), 211-250. doi: doi:10.2206/kyushujm.58.211.

[17]

C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Differential Equations, 190 (2003), 439-465. doi: doi:10.1016/S0022-0396(02)00158-4.

[18]

C. Lattanzio, C. Mascia, T. Nguyen, R.G. Plaza and K. Zumbrun, Stability of scalar radiative shock profiles,, SIAM J. Math. Anal., 41 (): 2165.  doi: doi:10.1137/09076026X.

[19]

C. Lattanzio, C. Mascia and D. Serre, Shock waves for radiative hyperbolic-elliptic systems, Indiana Univ. Math. J., 56 (2007), 2601-2640. doi: doi:10.1512/iumj.2007.56.3043.

[20]

C. Lattanzio, C. Mascia and D. Serre, in "Hyperbolic Problems: Theory, Numerics, Applications" (Lyon, July 1721, 2006), S. Benzoni-Gavage and D. Serre, eds., Springer-Verlag, Boston, Berlin, Heidelberg, 2008, 661-669.

[21]

P. Laurencot, Asymptotic self-similarity for a simplified model for radiating gases, Asymptot. Anal., 42 (2005), 251-262.

[22]

C. Lin, J.-F. Coulombel and T. Goudon, Shock profiles for non-equilibrium radiating gases, Phys. D, 218 (2006), 83-94. doi: doi:10.1016/j.physd.2006.04.012.

[23]

C. Lin, J.-F. Coulombel and T. Goudon, Asymptotic stability of shock profiles in radiative hydrodynamics, C. R. Math. Acad. Sci. Paris, 345 (2007), 625-628.

[24]

Y. Liu and S. Kawashima, Global existence and asymptotic behavior of solutions for quasi-linear dissipative plate equation,, preprint, (). 

[25]

H. Liu and E. Tadmor, Critical thresholds in a convolution model for nonlinear conservation laws, SIAM J. Math. Anal., 33 (2001), 930-945 (electronic).

[26]

T. Nguyen, R. G. Plaza and K. Zumbrun, Stability of radiative shock profiles for hyperbolic-elliptic coupled systems, Phys. D, 239 (2010), 428-453. doi: doi:10.1016/j.physd.2010.01.011.

[27]

S. Nishibata, Asymptotic behavior of solutions to a model system of a radiating gas with discontinuous initial data, Math. Models Methods Appl. Sci., 10 (2000), 1209-1231. doi: doi:10.1142/S0218202500000598.

[28]

M. Nishikawa and S. Nishibata, Convergence rates toward the travelling waves for a model system of the radiating gas, Math. Meth. Appl. Sci., 30 (2007), 649-663. doi: doi:10.1002/mma.800.

[29]

L. Z. Ruan and C. J. Zhu, Asymptotic behavior of solutions to a hyperbolic-elliptic coupled system in multi-dimensional radiating gas,, preprint., (). 

[30]

S. Schochet and E. Tadmor, The regularized Chapman-Enskog expansion for scalar conservation laws, Arch. Rational Mech. Anal., 119 (1992), 95-107. doi: doi:10.1007/BF00375117.

[31]

D. Serre, $L^1$-stability of constants in a model for radiating gases, Comm. Math. Sci., 1 (2003), 197-205.

[32]

D. Serre, $L^1$-stability of nonlinear waves in scalar conservation laws,, in, (). 

[33]

W. G. Vincenti and C. H. Kruger, "Introduction to Physical Gas Dynamics," Wiley, New York, 1965.

[34]

W. Wang and W. Wang, The pointwise estimates of solutions for a model system of the radiating gas in multi-dimensions, Nonlinear Analysis, 71 (2009), 1180-1195. doi: doi:10.1016/j.na.2008.11.050.

show all references

References:
[1]

R. Courant and K. O. Friedrichs, "Supersonic Flow and Shock Waves," Interscience Publishers, Inc., New York, N. Y., 1948.

[2]

M. Di Francesco, Initial value problem and relaxation limits of the Hamer model for radiating gases in several space variables, NoDEA Nonl. Differential Equations Appl., 13 (2007), 531-562. doi: doi:10.1007/s00030-006-4023-y.

[3]

M. Di Francesco, "Diffusive Behavior and Asymptotic Self similarity for Fluid Models," Ph. D thesis, University of Rome Tor Vergata, Rome, Italy, 2004.

[4]

M. Di Francesco and C. Lattanzio, Optimal $L^1$ rate of decay to diffusion waves for the Hamer model of radiating gases, Appl. Math. Lett., 19 (2006), 1046-1052. doi: doi:10.1016/j.aml.2004.11.008.

[5]

R. Duan, K. Fellner and C. Zhu, Energy method for multi-dimensional balance laws with non-local dissipation,, to appear in J. Math. Pur. Appl. (http://homepage.univie.ac.at/klemens.fellner/preprints/DZFfinal.pdf)., (). 

[6]

W. L. Gao, L. Z. Ruan and C. J. Zhu, Decay rates to the planar rarefaction waves for a model system of the radiating gas in $n$-dimensions, J. Differential Equations, 244 (2008), 2614-2640. doi: doi:10.1016/j.jde.2008.02.023.

[7]

W. L. Gao and C. J. Zhu, Asymptotic decay toward the planar rarefaction waves for a model system of the radiating gas in two dimensions, Math. Models Methods Appl. Sci., 18 (2008), 511-541. doi: doi:10.1142/S0218202508002760.

[8]

K. Hamer, Nonlinear effects on the propogation of sound waves in a radiating gas, Quart. J. Mech. Appl. Math., 24 (1971), 155-168. doi: doi:10.1093/qjmam/24.2.155.

[9]

T. Iguchi and S. Kawashima, On space-time decay properties of solutions to hyperbolic-elliptic coupled systems, Hiroshima Math. J., 32 (2002), 229-308.

[10]

S. Kawashima, Y. Nikkuni and S. Nishibata, The initial value problem for hyperbolic-elliptic coupled systems and applications to radiation hydrodynamics, in "Analysis of Systems of Conservation Laws" (H. Freistüehler ed.), Chapman & Hall/CRC, 1998, 87-127.

[11]

S. Kawashima, Y. Nikkuni and S. Nishibata, Large-time behavior of solutions to hyperbolic-elliptic coupled systems, Arch. Rational Mech. Anal., 170 (2003), 297-329. doi: doi:10.1007/s00205-003-0273-6.

[12]

S. Kawashima and S. Nishibata, Shock waves for a model system of the radiating gas, SIAM J. Math. Anal., 30 (1999), 95-117. doi: doi:10.1137/S0036141097322169.

[13]

S. Kawashima and S. Nishibata, Weak solutions with a shock to a model system of the radiating gas, Sci. Bull. Josai. Univ., Special Issue, 5 (1998), 119-130.

[14]

S. Kawashima and S. Nishibata, Cauchy problem for a model system of the radiating gas: weak solution with a jump and classical solutions, Math. Models Methods Appl. Sci., 9 (1999), 69-91. doi: doi:10.1142/S0218202599000063.

[15]

S. Kawashima and S. Nishibata, A singular limit for hyperbolic-elliptic coupled systems in radiation hydrodynamics, Indiana Univ. Math. J., 50 (2001), 567-589. doi: doi:10.1512/iumj.2001.50.1797.

[16]

S. Kawashima and Y. Tanaka, Stability of rarefaction waves for a model system of a radiating gas, Kyushu J. Math., 58 (2004), 211-250. doi: doi:10.2206/kyushujm.58.211.

[17]

C. Lattanzio and P. Marcati, Global well-posedness and relaxation limits of a model for radiating gas, J. Differential Equations, 190 (2003), 439-465. doi: doi:10.1016/S0022-0396(02)00158-4.

[18]

C. Lattanzio, C. Mascia, T. Nguyen, R.G. Plaza and K. Zumbrun, Stability of scalar radiative shock profiles,, SIAM J. Math. Anal., 41 (): 2165.  doi: doi:10.1137/09076026X.

[19]

C. Lattanzio, C. Mascia and D. Serre, Shock waves for radiative hyperbolic-elliptic systems, Indiana Univ. Math. J., 56 (2007), 2601-2640. doi: doi:10.1512/iumj.2007.56.3043.

[20]

C. Lattanzio, C. Mascia and D. Serre, in "Hyperbolic Problems: Theory, Numerics, Applications" (Lyon, July 1721, 2006), S. Benzoni-Gavage and D. Serre, eds., Springer-Verlag, Boston, Berlin, Heidelberg, 2008, 661-669.

[21]

P. Laurencot, Asymptotic self-similarity for a simplified model for radiating gases, Asymptot. Anal., 42 (2005), 251-262.

[22]

C. Lin, J.-F. Coulombel and T. Goudon, Shock profiles for non-equilibrium radiating gases, Phys. D, 218 (2006), 83-94. doi: doi:10.1016/j.physd.2006.04.012.

[23]

C. Lin, J.-F. Coulombel and T. Goudon, Asymptotic stability of shock profiles in radiative hydrodynamics, C. R. Math. Acad. Sci. Paris, 345 (2007), 625-628.

[24]

Y. Liu and S. Kawashima, Global existence and asymptotic behavior of solutions for quasi-linear dissipative plate equation,, preprint, (). 

[25]

H. Liu and E. Tadmor, Critical thresholds in a convolution model for nonlinear conservation laws, SIAM J. Math. Anal., 33 (2001), 930-945 (electronic).

[26]

T. Nguyen, R. G. Plaza and K. Zumbrun, Stability of radiative shock profiles for hyperbolic-elliptic coupled systems, Phys. D, 239 (2010), 428-453. doi: doi:10.1016/j.physd.2010.01.011.

[27]

S. Nishibata, Asymptotic behavior of solutions to a model system of a radiating gas with discontinuous initial data, Math. Models Methods Appl. Sci., 10 (2000), 1209-1231. doi: doi:10.1142/S0218202500000598.

[28]

M. Nishikawa and S. Nishibata, Convergence rates toward the travelling waves for a model system of the radiating gas, Math. Meth. Appl. Sci., 30 (2007), 649-663. doi: doi:10.1002/mma.800.

[29]

L. Z. Ruan and C. J. Zhu, Asymptotic behavior of solutions to a hyperbolic-elliptic coupled system in multi-dimensional radiating gas,, preprint., (). 

[30]

S. Schochet and E. Tadmor, The regularized Chapman-Enskog expansion for scalar conservation laws, Arch. Rational Mech. Anal., 119 (1992), 95-107. doi: doi:10.1007/BF00375117.

[31]

D. Serre, $L^1$-stability of constants in a model for radiating gases, Comm. Math. Sci., 1 (2003), 197-205.

[32]

D. Serre, $L^1$-stability of nonlinear waves in scalar conservation laws,, in, (). 

[33]

W. G. Vincenti and C. H. Kruger, "Introduction to Physical Gas Dynamics," Wiley, New York, 1965.

[34]

W. Wang and W. Wang, The pointwise estimates of solutions for a model system of the radiating gas in multi-dimensions, Nonlinear Analysis, 71 (2009), 1180-1195. doi: doi:10.1016/j.na.2008.11.050.

[1]

Ivonne Rivas, Muhammad Usman, Bing-Yu Zhang. Global well-posedness and asymptotic behavior of a class of initial-boundary-value problem of the Korteweg-De Vries equation on a finite domain. Mathematical Control and Related Fields, 2011, 1 (1) : 61-81. doi: 10.3934/mcrf.2011.1.61

[2]

Linglong Du, Caixuan Ren. Pointwise wave behavior of the initial-boundary value problem for the nonlinear damped wave equation in $\mathbb{R}_{+}^{n} $. Discrete and Continuous Dynamical Systems - B, 2019, 24 (7) : 3265-3280. doi: 10.3934/dcdsb.2018319

[3]

Vladimir V. Varlamov. On the initial boundary value problem for the damped Boussinesq equation. Discrete and Continuous Dynamical Systems, 1998, 4 (3) : 431-444. doi: 10.3934/dcds.1998.4.431

[4]

Davide Bellandi. On the initial value problem for a class of discrete velocity models. Mathematical Biosciences & Engineering, 2017, 14 (1) : 31-43. doi: 10.3934/mbe.2017003

[5]

Masashi Ohnawa. Convergence rates towards the traveling waves for a model system of radiating gas with discontinuities. Kinetic and Related Models, 2012, 5 (4) : 857-872. doi: 10.3934/krm.2012.5.857

[6]

Fritz Gesztesy, Helge Holden, Johanna Michor, Gerald Teschl. The algebro-geometric initial value problem for the Ablowitz-Ladik hierarchy. Discrete and Continuous Dynamical Systems, 2010, 26 (1) : 151-196. doi: 10.3934/dcds.2010.26.151

[7]

Gilles Carbou, Bernard Hanouzet. Relaxation approximation of the Kerr model for the impedance initial-boundary value problem. Conference Publications, 2007, 2007 (Special) : 212-220. doi: 10.3934/proc.2007.2007.212

[8]

Kai Yan, Zhaoyang Yin. On the initial value problem for higher dimensional Camassa-Holm equations. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 1327-1358. doi: 10.3934/dcds.2015.35.1327

[9]

Changming Song, Hong Li, Jina Li. Initial boundary value problem for the singularly perturbed Boussinesq-type equation. Conference Publications, 2013, 2013 (special) : 709-717. doi: 10.3934/proc.2013.2013.709

[10]

Jun Zhou. Initial boundary value problem for a inhomogeneous pseudo-parabolic equation. Electronic Research Archive, 2020, 28 (1) : 67-90. doi: 10.3934/era.2020005

[11]

Fei Guo, Bao-Feng Feng, Hongjun Gao, Yue Liu. On the initial-value problem to the Degasperis-Procesi equation with linear dispersion. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1269-1290. doi: 10.3934/dcds.2010.26.1269

[12]

Roberto Camassa. Characteristics and the initial value problem of a completely integrable shallow water equation. Discrete and Continuous Dynamical Systems - B, 2003, 3 (1) : 115-139. doi: 10.3934/dcdsb.2003.3.115

[13]

Shaoyong Lai, Yong Hong Wu, Xu Yang. The global solution of an initial boundary value problem for the damped Boussinesq equation. Communications on Pure and Applied Analysis, 2004, 3 (2) : 319-328. doi: 10.3934/cpaa.2004.3.319

[14]

Pengyu Chen, Yongxiang Li, Xuping Zhang. On the initial value problem of fractional stochastic evolution equations in Hilbert spaces. Communications on Pure and Applied Analysis, 2015, 14 (5) : 1817-1840. doi: 10.3934/cpaa.2015.14.1817

[15]

Xianpeng Hu, Dehua Wang. The initial-boundary value problem for the compressible viscoelastic flows. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 917-934. doi: 10.3934/dcds.2015.35.917

[16]

Patrizia Pucci, Maria Cesarina Salvatori. On an initial value problem modeling evolution and selection in living systems. Discrete and Continuous Dynamical Systems - S, 2014, 7 (4) : 807-821. doi: 10.3934/dcdss.2014.7.807

[17]

Jong-Shenq Guo, Masahiko Shimojo. Blowing up at zero points of potential for an initial boundary value problem. Communications on Pure and Applied Analysis, 2011, 10 (1) : 161-177. doi: 10.3934/cpaa.2011.10.161

[18]

Nguyen Huy Tuan. On an initial and final value problem for fractional nonclassical diffusion equations of Kirchhoff type. Discrete and Continuous Dynamical Systems - B, 2021, 26 (10) : 5465-5494. doi: 10.3934/dcdsb.2020354

[19]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations and Control Theory, 2022, 11 (3) : 635-648. doi: 10.3934/eect.2021019

[20]

Yinnian He, Yi Li. Asymptotic behavior of linearized viscoelastic flow problem. Discrete and Continuous Dynamical Systems - B, 2008, 10 (4) : 843-856. doi: 10.3934/dcdsb.2008.10.843

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (58)
  • HTML views (0)
  • Cited by (7)

Other articles
by authors

[Back to Top]